PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

The Order on Projections in $\mathrm{C}^*$-Algebras of Real Rank Zero

Volume 60 / 2012

Tristan Bice Bulletin Polish Acad. Sci. Math. 60 (2012), 37-58 MSC: Primary 47A46. DOI: 10.4064/ba60-1-4


We prove a number of fundamental facts about the canonical order on projections in C$^*$-algebras of real rank zero. Specifically, we show that this order is separative and that arbitrary countable collections have equivalent (in terms of their lower bounds) decreasing sequences. Under the further assumption that the order is countably downwards closed, we show how to characterize greatest lower bounds of finite collections of projections, and their existence, using the norm and spectrum of simple product expressions of the projections in question. We also characterize the points at which the canonical homomorphism to the Calkin algebra preserves least upper bounds of countable collections of projections, namely that this occurs precisely when the span of the corresponding subspaces is closed.


  • Tristan BiceMathematical Logic Group
    Kobe University
    Kobe, Japan

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image